Alert archive / Maine / Hurricane Force Wind Warnings in 2015
Hurricane Force Wind Warning 1, NWS Gray, ME
NWS Gray, ME issued this hurricane force wind warning at Jan 27, 2015, 3:26 AM EST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2015, 3:26 AM EST (08:26 UTC)
- Expired
- Jan 27, 2015, 2:44 PM EST
- In force
- 11 hr
- Issued by
- NWS Gray, ME
What forecasters said that day
The local office's own words before this hurricane force wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this hurricane force wind warning went out at Jan 26, 11:56 PM EST, 3 hours 30 minutes earlier.
Area forecast discussion, Jan 26, 11:56 PM EST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAY ME
1156 PM EST MON JAN 26 2015
.SYNOPSIS...
LOW PRESSURE WILL BEGIN TO DEVELOP OFF THE MID ATLANTIC COAST
TODAY THEN RAPIDLY INTENSIFY AS IT MOVES NORTHEASTWARD TO JUST
SOUTH OF NANTUCKET MASSACHUSETTS ON TUESDAY. THE LOW WILL LINGER
AROUND THROUGH WEDNESDAY BRINGING A SIGNIFICANT SNOWFALL TO OUR
REGION. THERE IS ALSO THE POTENTIAL FOR ANOTHER STORM LATE WEEK OR
EARLY IN THE WEEKEND BUT CONFIDENCE IS LOW AT THIS TIME.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
UPDATE...TOP DOWN SATURATION IS SLOWLY TRYING TO GET MORE
WIDESPREAD SNWFL INTO THE FORECAST AREA AT THIS HOUR. 00Z GYX
SOUNDING SHOWS PRONOUNCED DRY LAYER AT H8...WHICH SHOULD BE ERASED
IN THE NEXT COUPLE OF HOURS FOR COASTAL ME. ADJUSTED POP TO
REFLECT A SLIGHT DELAY...BUT QUICKLY NWD EXPANDING PCPN SHIELD.
ALSO THINKING AHEAD TO THE LARGER PART OF THE FORECAST TO COME IN
THE NEXT SEVERAL HOURS. 00Z RAOB OBJECTIVE ANALYSIS SHOWS 27.00Z CMC-
REGIONAL AND GFS VERIFYING BETTER THAN 26.12Z ECMWF FOR H5 HEIGHTS
INVOF DEVELOPING UPPER LOW PRES. THIS IS IMPORTANT BECAUSE 00Z
MODELS HAVE SHIFTED E WITH HEAVIEST QPF. A DEEPER H5 SCENARIO LIKE
THE ECMWF WOULD ACT TO CAPTURE AND PULL SURFACE LOW PRES FARTHER
W...INCLUDING THE QPF. SO 00Z ECMWF SHOULD BE IMPORTANT IN
DETERMINING WHERE TO INTRODUCE SHARPER WRN CUT OFF TO SNWFL
TOTALS.
ORIGINAL DISCUSSION...
SNOW SHOWERS HAVE ALREADY BEGUN DUE TO OCEAN EFFECT AND INCREASED
MOISTURE. WARM AIR ADVECTION WILL INCREASE IN EARNEST TONIGHT AND
WE SHOULD HAVE SNOW SPREADING ACROSS SOUTHERN NH AND COASTAL MAINE
OVERNIGHT. IN FACT SEVERAL INCHES WILL BE POSSIBLE BY DAYBREAK IN
THESE LOCATIONS. TEMPERATURES TUMBLE IN THE NORTH TONIGHT AS COLD
AIR IS PULLED TOWARDS THE APPROACHING STORM.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
NEW NAM AND GFS ARE MORE PROGRESSIVE TODAY... HOWEVER THE
EUROPEAN... WHICH GENERALLY HANDLES WINTER STORMS VERY WELL... IS
IN GOOD AGREEMENT WITH THE CANADIAN WHICH INCREASES THE QPF AND
WIND FIELDS ACROSS THE OUR REGION. THE EUROPEAN GETS CAUGHT IN THE
UPPER LEVEL FLOW AS THE UPPER TROUGH TILTS NEGATIVELY AND NOT ONLY
STALLS BUT RETROGRADES SLIGHTLY TUESDAY AFTERNOON... MEANDERING
AROUND THE BENCHMARK... AND DEEPENING SLIGHTLY MORE THAN THE OTHER
MODELS AS IT DOES SO. NEEDLESS TO SAY THE WIND FIELDS REMAIN VERY
IMPRESSIVE.
CURRENTLY THE STORM IS LOCATED OFF THE DELMARVA PENINSULA AND IS
AROUND 998 MB. WINDS ARE LOOKING NORTHERLY FOR THE MAJORITY OF THE
EVENT NOW AS THE SYSTEM WRAPS UP AND IS PULLED CLOSER TO THE
COAST. MESOSCALE MODELS ARE ALSO SHOWING AN EYE FEATURE SIMILAR
TO A HURRICANE... WHICH ARE PROMINENT ON STRONG MID LATITUDE
CYCLONES. IN ADDITION THE MAIN BANDING FEATURE(S) SHOULD BE
ORIENTED SSW TO NNE... FROM NEAR PORTSMOUTH NH TO LEWISTON ME TO
HARMONY ME EVENTUALLY AS THEY ROTATES ONSHORE. DUE TO THE ABOVE
MODEL CHANGES AND THE BANDING FEATURES MENTIONED... SNOWFALL
TOTALS WERE BUMPED UP SLIGHTLY. OTHERWISE NO WHOLESALE CHANGES...
AND HEADLINES REMAIN THE SAME EXCEPT FOR UPGRADING THE COASTAL
STORM WATCHES TO WARNINGS.
K INDICES INCREASE TO NEAR 20 ALONG CAPE COD AND DOWNEAST
INDICATING THE POSSIBILITY OF THUNDERSNOW LATE TUESDAY NIGHT.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
LOW PRESSURE WILL SLOWLY MOVE EAST AND OUT TO SEA WEDNESDAY. THE
EXIT SPEED WILL BE MODEL DETERMINANT...HOWEVER THE EURO IS THE
LEAST PROGRESSIVE AND STALLS OVER NANTUCKET BEFORE SLOWLY MOVE
THROUGH THE GULF OF MAINE.
HIGH PRESSURE WILL FOLLOW. ON FRIDAY...CYCLOGENESIS OCCURS ONCE
AGAIN OVER THE NEW ENGLAND WATERS. THE EURO SOLUTION REMAINS VERY
INTERESTING...WITH LOW PRESSURE RAPIDLY DEEPENING IN THE GULF OF
MAINE. THIS COULD BE AN INTERESTING EVENT AS WELL IF THE SYSTEM
CUTS OFF SOON ENOUGH TO OUR SOUTH.
VERY COLD ARCTIC AIR POURS IN FOR THE WEEKEND WITH SOME OF THE
COLDEST TEMPERATURES OF THE YEAR.
&&
.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
SHORT TERM...VFR CONDITIONS WILL DETERIORATE QUICKLY TONIGHT TO
MVFR AS CLOUDS LOWER AND THICKEN IN INCREASING LOW LEVEL MOISTURE.
SNOW AFFECTING CEILINGS AND VISIBILITIES AS FAR NORTH AS A KLEB
TO KAUG LINE ARE LIKELY BY 12Z...CREATING LIFR OR LOWER
CONDITIONS. ALL TERMINALS WILL DROP TO THESE LEVELS TUESDAY
THROUGH WEDNESDAY MORNING WITH THE LIKELY EXCEPTION OF WHITEFIELD.
LONG TERM...
CONDITIONS WILL GRADUALLY BE IMPROVING WEDNESDAY. LOCALLY...IFR
CONDITIONS RETURNING FRIDAY IN ANOTHER COASTAL LOW.
&&
.MARINE...
SHORT TERM...STORM WARNINGS REMAIN IN EFFECT THROUGH TUESDAY WITH
VERY STRONG WINDS AND SEAS AS HIGH AS 25'.
LONG TERM...
WINDS AND WINDS WILL GRADUALLY SUBSIDE WEDNESDAY. GALE FORCE WINDS
MAY RETURN LATE FRIDAY NIGHT INTO SATURDAY.
&&
.TIDES/COASTAL FLOODING...
LARGE...BATTERING WAVES WILL BE BUILDING LATE TONIGHT RIGHT AROUND
HIGH TIDE. THIS IN COMBINATION WITH A TWO FOOT STORM SURGE WILL
ALLOW PORTLAND AND HAMPTON TO REACH THEIR FLOOD STAGE. WINDS WILL
SWITCH TO THE NORTH TOMORROW AFTERNOON JUST PRIOR TO HIGH
TIDE...WHICH MAY REDUCE THE STORM SURGE. THIS IS VERY MODEL
DEPENDENT HOWEVER WITH THE EURO DANGEROUSLY BACKING IN THE STORM
TO NANTUCKET ISLAND.
USED THE NORTH ATLANTIC REGIONAL TEAM WAVE RUNUP MATRICES TO
FORECAST AND WARN FOR THE TWO TUESDAY HIGH TIDES. THE OUTPUT SHOWS
WAVE ACTION WILL ALLOW FOR LOCALLY SIGNIFICANT EROSION AS WELL AS
OVERWASH AT FORTUNES ROCKS...JENNIS...CAMP ELLIS AND FERRY BEACHES
IN MAINE AND NEW HAMPSHIRE.
NERACOOS SPLASH-OVER NOMOGRAMS ALSO SHOWING SIGNIFICANT ISSUES AT
THE TIME OF HIGH TIDE FOR THE BEACHES SOUTH OF PORTLAND.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WINTER STORM WARNING UNTIL 4 AM EST WEDNESDAY FOR MEZ007>009-
012>014.
BLIZZARD WARNING UNTIL 4 AM EST WEDNESDAY FOR MEZ018>028.
COASTAL FLOOD ADVISORY UNTIL 6 PM EST TUESDAY FOR MEZ025>028.
COASTAL FLOOD WARNING UNTIL 6 PM EST TUESDAY FOR MEZ023-024.
NH...WINTER STORM WARNING UNTIL 4 AM EST WEDNESDAY FOR NHZ002>009-
011-015.
BLIZZARD WARNING UNTIL 4 AM EST WEDNESDAY FOR NHZ010-012>014.
WINTER WEATHER ADVISORY UNTIL 4 AM EST WEDNESDAY FOR NHZ001.
COASTAL FLOOD WARNING UNTIL 6 PM EST TUESDAY FOR NHZ014.
MARINE...STORM WARNING UNTIL 7 AM EST WEDNESDAY FOR ANZ150>154.
&&
NEAR TERM...LEGROHazardous weather outlook, Jan 26, 1:03 PM EST, 14 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 103 PM EST MON JAN 26 2015 MEZ007>009-012>014-NHZ002>009-011-015-271815- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH- 103 PM EST MON JAN 26 2015 ...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ025>028-271815- SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- 103 PM EST MON JAN 26 2015 ...BLIZZARD WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 AM EST WEDNESDAY... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 2 AM TO 6 PM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BLIZZARD WARNING. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BLIZZARD WARNING. COASTAL FLOOD ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ018>022-NHZ010-012-013-271815- INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC- INTERIOR WALDO-STRAFFORD-EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM- 103 PM EST MON JAN 26 2015 ...BLIZZARD WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BLIZZARD WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BLIZZARD WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NHZ001-271815- NORTHERN COOS- 103 PM EST MON JAN 26 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ150>154-271815- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 103 PM EST MON JAN 26 2015 ...STORM WARNING IN EFFECT FROM 1 AM TUESDAY TO 7 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ023-024-NHZ014-271815- COASTAL YORK-COASTAL CUMBERLAND-COASTAL ROCKINGHAM- 103 PM EST MON JAN 26 2015 ...BLIZZARD WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 AM EST WEDNESDAY... ...COASTAL FLOOD WARNING IN EFFECT FROM 2 AM TO 6 PM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BLIZZARD WARNING. COASTAL FLOOD WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BLIZZARD WARNING. COASTAL FLOOD WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 3:26 AM EST | Heavy Freezing Spray Advisory | GYX | 31 hr | |
| Jan 27, 2:44 PM EST | Gale Warning | GYX | 7 hr | |
| Jan 27, 2:44 PM EST | Storm Warning | GYX | 7 hr |
Nearby
Hurricane Force Wind Warnings in Maine, 2015Every hurricane force wind warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.